MAUDE Adverse Event Report: LIMACORPORATE S.P.A. MODULUS HIP SYSTEM; NECK EXTRACTOR

LIMACORPORATE S.P.A. MODULUS HIP SYSTEM; NECK EXTRACTOR
Model Number NECK EXTRACTOR
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Checking the manufacturing charts of the involved lot #1510864, no pre-existing anomaly was found on the instruments manufactured with the same lot #.This is the first and only complaint received on that lot #.We submit a final mdr when the investigation is complete.
 
Event or Problem Description
During a hip revision surgery performed on (b)(6) 2024, due to septic arthritis, the replacement of the neck and stem was scheduled.After removing the safety screw from the modulus neck s-125 (product code 7590.15.030, lot # unknown) and the modulus modular stem ø24 mm (product code 4310.15.120, lot #0602329), the surgeon attempted to remove the neck using the modulus neck extractor (product code 9043.10.360, lot #1510864), but the threaded tip of extractor broke.It was reported that it was impossible to remove the neck as the broken part remained in the neck.Only the liner has been replaced to complete the surgery, and the femoral stem and neck have been left in situ.According to the received information, the surgery was performed as per surgical technique, threading the extractor by hand.Due to the event, the surgical time was prolonged for 5-6 minutes.Event happened in japan.
 
Additional Manufacturer Narrative
Checking the manufacturing charts of the involved lot #1510864, no pre-existing anomaly was found on the 18 instruments manufactured with the same lot #.This is the first and only complaint received on that lot #.Device analysis the instrument involved in the complaint was returned to limacorporate.The visual inspection confirmed that the threaded tip of the guide broke.It is hypothesized that the breakage has been caused by a not-axial threading of the instrument: in a slightly tilted position, the thread seized when further tightening was performed.Forcing the tightening, the tip broke.Considering that: check of manufacturing charts highlighted no anomalies on components manufactured with lot #1510864.The instrument was manufactured in 2015, serving the market for about 10 years.Based on the performed analysis of the returned device, further force was applied when seizure of the threaded tip due to non-axial threading occurred.We can state that the event was not product related.It is also hypothesized that wear of the device over time could have contributed to the breakage.Pms data according to our pms data, we can estimate the breakage rate of neck extractors for modular necks (product codes 9043.10.360 and 9038.10.630) to be 1.70% (ww).Please note that this occurrence rate is overestimated because it does not consider the reuse of the instruments but only the total number of pieces manufactured.Based on the root cause analysis performed and according to the relevant pms data, no corrective actions are required for this specific case.Limacorporate continues monitoring the market to promptly detect any further similar issue.
 
Event or Problem Description
During a hip revision surgery performed on (b)(6) 2024, due to septic arthritis, the replacement of the neck and stem was scheduled.After removing the safety screw from the modulus neck s-125 (product code 7590.15.030, lot # 0703462) and the modulus modular stem ø24 mm (product code 4310.15.120, lot #0602329), the surgeon attempted to remove the neck using the modulus neck extractor (product code 9043.10.360, lot #1510864), but the threaded tip of extractor broke.It was reported that it was impossible to remove the neck as the broken part remained in the neck.Only the liner has been replaced to complete the surgery, and the femoral stem and neck have been left in situ.The reason to perform the revision surgery was septic arthritis.According to the received information, the surgery was performed as per surgical technique, threading the extractor by hand.Due to the event, the surgical time was prolonged for 5-6 minutes.Event happened in japan.

Brand Name
MODULUS HIP SYSTEM
Common Device Name
NECK EXTRACTOR
Manufacturer (Section D)
LIMACORPORATE S.P.A.
via nazionale 52
villanova di san daniele, udine 33038
IT  33038
MDR Report Key21136106
Report Number3008021110-2024-00111
Device Sequence Number20728729
Product Code KWY
UDI-Device Identifier08033390030816
UDI-Public08033390030816
Combination Product (Y/N)N
PMA/510(K) Number
K112158
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberNECK EXTRACTOR
Device Catalogue Number9043.10.360
Device Lot Number1510864
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/13/2025
Supplement Report FDA Received Date02/25/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown